Nov
3
8:00 AM08:00

Part 3: TX of Feeding/Speech/Mouth Function: Pediatrics, Presented by Diane Bahr, MS, CCC-SLP, CIMI

Register Now  PRICE:  $189.99  FREE for Premium Subscribers

Part 3 of the course TX of Feeding/Speech/Mouth Function: Pediatrics provides participants with information on components and modifications of feeding and speech treatment sessions; appropriate breast, bottle, and spoon feeding; appropriate cup and straw drinking; adequate food and liquid manipulation and management, as well as literature-based feeding and speech milestones. Participants learn to incorporate the treatment of feeding and speech into activities of daily living (ADLs) that parents and care providers can use with children as part of their daily routines.  

Objective

Upon completion of Part 3, participants will:

  1. Identify appropriate treatment session components and modifications.
  2. Identify appropriate breast and bottle feeding, spoon feeding, cup and straw drinking techniques, as well as how to encourage a child to take appropriate food bites and chew/manage food adequately.
  3. Identify literature-based feeding developmental milestones, as well as an age-appropriate food and liquid progression.
  4. Practice feeding techniques that can be safely taught to parents and care providers.
  5. Identify literature-based speech and communication developmental milestones.
  6. Identify the components of intelligible speech which help improve daily living skills. 

Additional Information



Duration:  7.5 hours

CE Credit:   .75 ASHA/AOTA CEUs

Course Level:

Intermediate

Course Timeline

8:00 Treatment Session Components/Suggestions/Modifications - (60 minutes)

9:00 Infant Breast/Bottle Feeding - (30 minutes)

9:30 Spoon Feeding/Cup and Straw Drinking - (30 minutes)

10:00 Age-Appropriate Food/Liquid Progression - (30 minutes)

10:30 Break

10:45 Group Experience: Feeding Technique Practice - (45 minutes)

11:30 Working through “Picky Eating/Drinking” - (30 minutes)

12:00 Lunch

1:00 Typical Feeding Development (Detailed) - (90 minutes)

2:30 Typical Speech/Communication Development (Detailed) - (30 minutes)

3:00 Break

3:15 Intelligible Speech as an ADL (Strategies for SLPs/OTs/Others) - (75 minutes)

4:30 Speech Treatment X-Rays/Videos - (30 minutes)

5:00 End of Session/Sign-Out

Total Hours 7.5 hours

Disclosure Statement:

Financial: Diane Bahr is the author of two books (listed above) for which she receives royalty payments and the co-owner of Ages and Stages®, LLC for which she is paid.

Nonfinancial: Diane Bahr is a volunteer board member for the Oral Motor Institute Study Group and a volunteer advisor for Future Horizons, Inc. 

 

View Event →
Nov
2
1:30 PM13:30

Part 2: TX of Feeding/Speech/Mouth Function: Pediatrics, Presented by Diane Bahr, MS, CCC-SLP, CIMI

Register Now  PRICE:  $79.99  

Part 2 of the course TX of Feeding/Speech/Mouth Function: Pediatrics provides participants with information about the hand-mouth connection beginning at birth; teething; treatment of long-term pacifier use, other detrimental oral habits, and drooling, as well as the use of specific, appropriate tools to encourage grading, dissociation, and direction of oral and respiratory movement. Participants will be guided through the practice of general oral massage techniques used with children exhibiting oral defensiveness, oral awareness concerns, tonic bite, hyperresponsive gag, etc. 

Objective

Upon completion of Part 2, participants will:

  1. Identify the importance of the hand-mouth connection in early mouthing experiences and throughout life.
  2. Identify ways to treat long-term pacifier use, thumb sucking, excessive mouthing, and tooth grinding.
  3. Identify typical teething and ways to resolve atypical drooling.
  4. Practice general oral massage techniques for appropriate populations (e.g., children with oral defensiveness, oral awareness problems, tonic bite, hyperresponsive gag, etc.).
  5. Identify the appropriate use of specific and appropriate tools for jaw, lip, tongue, and respiratory grading, dissociation, and direction of movement. 

Additional Information



Duration:  3 hours 15 minutes

CE Credit:  .325 ASHA/AOTA CEUs

Course Level:

Intermediate

Course Timeline

1:30 Hand-Mouth Connection/Early Mouthing Experiences - (30 minutes)

2:00 Pacifier Use/Thumb Sucking/Excessive Mouthing/Tooth Grinding - (30 minutes

2:30 Teething/Resolving Drooling - (30 minutes)

3:00 Break

3:15 Group Experience: Oral Massage/Facilitation - (45 minutes)

4:00 Jaw/Lip/Tongue: Grading/Dissociation/Direction of Movement (30 minutes)

4:30 Horns/Bubbles/Other Respiratory Work - (30 minutes)

5:00 End of Session/Sign-Out

Part 2 Total Hours: 3 hours, 15 minutes

Disclosure Statement:

Financial: Diane Bahr is the author of two books (listed above) for which she receives royalty payments and the co-owner of Ages and Stages®, LLC for which she is paid.

Nonfinancial: Diane Bahr is a volunteer board member for the Oral Motor Institute Study Group and a volunteer advisor for Future Horizons, Inc. 

 

View Event →
Nov
2
8:00 AM08:00

Part 1: TX of Feeding/Speech/Mouth Function: Pediatrics, Presented by Diane Bahr, MS, CCC-SLP, CIMI

Register Now  PRICE:  $89.99  FREE for Premium Subscribers

Early intervention and pediatric treatment are changing. There are not enough resources to serve the numerous children with feeding, speech/communication, and mouth function problems (e.g., those with prematurity, autism, Down syndrome, cerebral palsy, other congenital disorders, etc.). Occupational therapists, speech-language pathologists, early intervention specialists, dieticians, pediatricians, nurses, and others need detailed information to make appropriate referrals, choose appropriate treatment techniques, divide team responsibilities, and train parents/care providers. Techniques (learned in this course) are functional practices interventionists can safely teach parents/care providers. Participation experiences and DVD demonstrations encourage clinical problem solving throughout the course.

Part 1 of the course TX of Feeding/Speech/Mouth Function: Pediatrics provides participants with the background they need to assess and treat feeding, motor speech, and mouth development problems. This includes crucial areas of assessment, important specifics about treatment populations and their health issues, useful/functional anatomy and physiology, typical face and mouth development, as well as ways to promote good face and mouth development beginning at birth. 

 

Objective

Upon full-course completion, participants will: 

1.   Identify oral sensory-motor problems that impact feeding, speech, and mouth function in children with prematurity, autism, Down syndrome, cerebral palsy, and other developmental disorders.

2.   Identify typical and atypical anatomy/physiology and feeding/speech/mouth function.

3.   Identify appropriate treatments for feeding/speech/mouth function problems.

4.   Practice general oral massage for appropriate populations (e.g., children with oral defensiveness, oral awareness problems, tonic bite, hyperresponsive gag, etc.).

5.   Practice feeding techniques that can be safely taught to parents and care providers.


Upon completion of Part 1, participants will:

1.     Identify areas needed for a complete and thorough oral sensory-motor assessment.

2.     Identify characteristics of treatment populations (e.g., children with prematurity, Down syndrome, autism, cerebral palsy, hearing loss, and other developmental disabilities).

3.     Identify useful/functional anatomy and physiology to be assessed and treated.

4.     Identify typical oral development from birth through adolescence.

5.     Identify mouth development and health problems that impact feeding, motor speech, and mouth function.

 

Additional Information



Duration: 4 hours 15 minutes

CE Credit: .425 ASHA & AOTA CEUs

Course Level:

Intermediate

Course Timeline

8:00 Key Assessment Concepts - (30 minutes)

8:30 Oral Sensory-Motor Problems/Populations We Treat - (30 minutes)

9:00 Useful Anatomy/Physiology and Sensory-Motor Function - (30 minutes)

9:30 Typical Face/Mouth Development - (60 minutes)

10:30 Break

10:45 Promoting Good Face/Mouth Development from Birth - (75 minutes)

12:00 Lunch

1:00 Health Problems: Allergies, Reflux, Sinus, Pulmonary - (30 minutes)

1:30 End of Part 1

Part 1 Total Hours: 4 hours, 15 minutes

Disclosure Statement:

Financial: Diane Bahr is the author of two books (listed above) for which she receives royalty payments and the co-owner of Ages and Stages®, LLC for which she is paid.

Nonfinancial: Diane Bahr is a volunteer board member for the Oral Motor Institute Study Group and a volunteer advisor for Future Horizons, Inc. 

 

View Event →
Sep
30
8:30 PM20:30

Treating ‘R’ With Therapeutic Tools, Presented by Jill Tate, MA CCC-SLP

Register Now  PRICE:  $39.99  FREE for Subscribers

In this course, Jill Tate presents a variety of therapeutic tools for treating /r/ (and other difficult-to-treat sounds)  including: The Smart Palate Palatometer, tongue targets poster (palatography), auditory amplification tool, cheek-lip retractor, Speech Racer App, VowelViz App and a variety of practical methods designed to facilitate /r/ and R-blends in isolation, syllables, words, sentences, stories and conversation/generalization.  This course contains lecture, demonstrations, videos, photographs, and handouts.

Objective

Describe tongue -to-palate contact during sound production in isolation and during movement sequences with the use of the Smart Palate Palatometer by Complete Speech.

Demonstrate a /r/ in isolation by using a variety of stimulation techniques.

Assess whether to treat the many movement sequences that occur with /r/ and r-blends.

Decide whether to introduce a new app or other tool to facilitate and habilitate...not  devastate your client when treating /r/.

Additional Information

CEU Credits:  .2

Course Level:
Intermediate, Professional

Course Timeline:

25 minutes: Introduction and my family speech tree

 25 minutes: Introduction of the Smart Palate by Complete Speech

 60 minutes:  Methods for facilitating /r/ in isolation and then important steps to take when addressing /r/ sequenced with vowels and consonants. Steps of articulation therapy including: isolation, syllable, words, sentences, stories and conversation/generalization.

 10 minutes: Questions and answers or demonstrations.

 Disclosure Statement for Jill Tate: Financial: Jill Tate is a speaker for Video Continuing Education and receives royalties. Nonfinancial: No relevant nonfinancial relationships exist.

View Event →
Aug
20
5:30 PM17:30

Navigating the Gray: Ethical Practice for the Rehab Professional, Presented by Laurelin Kirby, MS CCC-SLP

Register Now  PRICE:  $29.99  FREE for Subscribers

Rehabilitation professionals are dedicated to working with human beings in complex academic and medical settings, which naturally results in conflicting priorities, unclear boundaries and overlapping relationships. In order to serve client populations well, and to maintain ethical integrity, the rehab professional must be able to recognize, navigate and mitigate ethical dilemmas to the best of their ability. This 2-hour course provides practical information for making ethical decisions while providing rehabilitation services to clients of all ages in academic and medical settings.

Objective


Following completion of this course, participants will be able to:

  • Find resources for ethical decision-making, in general and specific to areas of practice
  • Describe a model for ethical decision-making
  • Apply a model for ethical decision-making to various case studies

Additional Information



Duration: 2

CE Credit: .2 ASHA CEUs

Course Level:  Introductory


Course Timeline 

20 min. Definitions and descriptions of ethics

20 min. Discipline-specific resources for ethical decision-making

20 min. Ethical decision-making model

60 min. Application of model to case studies & questions

View Event →
Aug
10
5:00 PM17:00

First Words: Getting From Here to There, Presented by Kara Medeiros, PhD, CCC-SLP

Register Now  PRICE:  $39.99  FREE for Subscribers

This 2.5-hour short course will review normal developmental processes from birth to the first word.  How to assess the child’s Zone of Proximal development in communication/language will be reviewed.  Finally, therapeutic strategies for pre-verbal communication will be covered. 

Objective

Upon completion of the course:

  • Participants will define terminology associated with the development of the child’s first word
  • Participants will be able to differentiate reflexive, behavioral, and intentional communication
  • Participants will be able to describe didactic and tridactic communication
  • Participants will be able to define the zone of proximal development
  • Participants will be able to describe therapeutic strategies to support the development of first words

Additional Information

Course Level
Introductory

Course Timeline 

  • 60 minutes -introduction; review of the developmental process of: reflexive, behavioral, and intentional communication
  • 30 minutes-Review of Zone of Proximal Development
  • 60 minutes of review of therapeutic strategies to develop the first words
View Event →
Aug
10
12:30 PM12:30

You’ve Got a Job In EI. Now What? Presented by Kara Medeiros, PhD, CCC-SLP

Register Now  PRICE:  $39.99  FREE for Subscribers

This course will review the service delivery models prevalent in EI, as well as terminology associated with EI. Family-centered assessment and intervention will be reviewed.

Objective

Upon completion of this course, participants will be able to:

  • Define terminology associated with Early Intervention
  • Describe family-centered assessment
  • Describe family-centered intervention
  • Describe factors that effect family functioning and child development

Additional Information

 
Duration:

3 Hours

CE Credit:
0.3

Course Level:
Introductory, Professional

Course Timeline:

30 minutes: of introduction, service delivery models

45 minutes: family-centered assessment

10 minute break

45 minutes: family-centered intervention

60 minutes: factors effecting family functioning


Disclosure Statement for Dr. Kara Mederious:
 
Financial:  Dr. Mederious is a presenter for Video Continuing Education and receives royalties.  
Nonfinancial:  No relevant nonfinancial relationships exist.

View Event →